Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 17, 2003, 5:58 AM CDT for Hempstead County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 5:58 AM CDT (10:58 UTC)
- Expired
- Jun 17, 2003, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 171100
FFWSHV
ARC057-171500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CDT TUE JUN 17 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 945 AM CDT
* AT 555 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN...JUST SOUTHWEST
OF THE TOWN OF HOPE...MOVING SLOWLY NORTHEAST. RADAR INDICATES OVER
THREE INCHES OF RAIN HAS FALLEN IN THE LAST HOUR...AND AN ADDITIONAL
TWO TO THREE INCHES IS LIKELY.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK
HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR
VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER
GROUND.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1000 AM CDT.
LAT...LON 3367 9390 3354 9371 3354 9351 3392 9348
3395 9378
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:45 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 2:45 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT TUE JUN 17 2003 THE MODELS SHOW THE UPPER LOW WEAKENING DURING THE NEXT 24 HOURS...AS DRIER AIR IN THE UPPER LEVELS GET ENTRAINED INTO IT. MOISTURE WILL STILL REMAIN DECENT TODAY IN THE LOWER TO MID LEVELS...AND WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST FOR THE ENTIRE AREA. THE FLOOD WATCH WILL BE EXTENDED TODAY FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE LOCATED. POPS WILL DECREASE WITH TIME FOR THE LATTER PART OF THE WEEK...AS THE LOW WILL BECOME JUST A TROUGH AXIS BY THURSDAY...THEN SKIRTING EAST OF AREA ON FRIDAY ACCORDING TO MODELS. MAX TEMPS WILL BE A LITTLE WARMER...BUT SHOULD LINGER MAINLY IN THE LOWER TO MID 80S AGAIN TODAY DUE TO CLOUD COVER...THEN RETURNING TO NEAR NORMAL BY THURSDAY. PRELIMS... SHV 85/70/88/69 5332 MLU 86/70/88/70 5332 TXK 83/69/86/69 6332 TYR 83/69/87/70 5332 LFK 87/70/90/70 4332 ELEVEN .SHV...FLOOD WATCH TODAY...ARZ050-051-059>061-070>073- OKZ077-TXZ097
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 17 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Local storm report, Jun 17, 4:14 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
414 AM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK NUMEROUS ROADS IN
HENDERSON WERE UNDER WATER
AND WATER WAS ENTERING
ONE HOUSE. REPORTED BY
LAW ENFORCEMENT.Local storm report, Jun 17, 4:45 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
445 AM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK WATER WAS REPORTED IN AN
APARTMENT COMPLEX ON WEST
MAIN. REPORTED BY LAW
ENFORCEMENT
0430 AM HENDERSON TX FLASH FLOODS
06/17/03 RUSK NUMEROUS ROADS WERE BEING
CLOSED. REPORTED BY LAW
ENFORCEMENT
0430 AM 2 S HENDERSON TX FLASH FLOODS
06/17/03 RUSK FM 225 WAS UNDER WATER.
REPORTED BY LAW ENFORCEMENT
CORRECT TIME OF 2ND REPORT.Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.